MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the visual analysis of the pictures received.The embolic coil is severely stretched and has a kinked condition.The findings meet us regulatory reporting criteria.Pre-shipment pictures were attached to the complaint file in which can be noted that the galaxy g3 coil is protruded from the introducer.It was noted that the coil has a severely stretched and kinked condition; it remains attached to the resistance heating (rh).No other damages were noted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed based in the protruded condition noted in the coil; even a functional analysis was not able to be performed the damages noted in the coil may be the result of the impeded condition felt during the procedure, and based on this, the customer complaint regarding an impeded condition was able to be confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, the introducer was inserted into a y-connector to use a galaxy g3 mini 1mm x 3cm coil (glm910030, 30622476).However, the coil was unable to move even though the physician attempted to have the delivery wire advanced.The proximal introducer was cut but the same issue continued.The coil part came out of the slit of the introducer.The complaint coil was replaced with another coil and the procedure was completed.Based on the visual analysis of the pictures received, the embolic coil is severely stretched and has a kinked condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that it was not necessary to remove or replace the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The device was not able to be inserted into the hub of the microcatheter.No excessive force was applied to the device.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization, the introducer was inserted into a y-connector to use a galaxy g3 mini 1mm x 3cm coil (glm910030, 30622476).However, the coil was unable to move even though the physician attempted to have the delivery wire advanced.The proximal introducer was cut but the same issue continued.The coil part came out of the slit of the introducer.The complaint coil was replaced with another coil and the procedure was completed.Based on the visual analysis of the pictures received, the embolic coil is severely stretched and has a kinked condition.Additional information received indicated that it was not necessary to remove or replace the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The device was not able to be inserted into the hub of the microcatheter.No excessive force was applied to the device.Pre-shipment pictures were attached to the complaint file in which can be noted that the galaxy g3 coil protruded from the introducer.It was noted that the coil has a severely stretched and kinked condition; it remains attached to the resistance heating (rh).No other damages were noted.A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it could be noted that the coil protruded from the distal section of the introducer, as seen in the pre-shipment pictures.It was noted that the proximal portion of the introducer was cut into two pieces.The introducer was found to be within specifications for the inner diameter (id) on the non-damaged portions.The device was inspected under microscopic magnification, and it was found that the introducer was opened due to a kink at the point where the coil protrudes.The embolic coil was inspected, and it was found to be severely stretched, also, some kinked conditions were found; it remains attached to the resistance heating (rh) coil.It was noted that the coil has a folded condition (i.E.It seemed to be entangled on itself).No other damages were found in the device.The cut noted in the proximal portion of the introducer is not considered a contributing factor for the reported failure since the coil protruding condition was noted in the distal section of the introducer.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.The stretched and kinked condition of the embolic coil were not originally reported in the complaint.With the limited information available, the root cause of the coil stretching remains unknown.The customer complaint the coil part came out of the slit of the introducer was confirmed due to the appearance of the returned device, and the cut made to the proximal portion was also observed on the returned component.The damages noted in the introducer and the coil prevented the inability to move the coil to be evaluated through functional testing.However, such damages could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the procedure.It is possible that a continuous flush had not been done, without an adequate flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding the coil impeding in the introducer was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15960510
Report Number3008114965-2022-00824
Device Sequence Number5550167
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30622476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown